Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

July 1, 2012Johnson County, Morgan County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jul 1, 2012, 5:00 AM EDT for Johnson County, Morgan County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 5:00 AM EDT (09:00 UTC)
Expired
Jul 1, 2012, 5:30 AM EDT
In force
30 min
Issued by
NWS Indianapolis, IN

Counties Johnson County, IN, Morgan County, IN

The radar

The Indianapolis radar (KIND), 31 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1996 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS83 KIND 010900
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 AM EDT SUN JUL 1 2012

INZ054-055-010930-
JOHNSON-MORGAN-
500 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JOHNSON AND SOUTHERN
MORGAN COUNTIES UNTIL 530 AM EDT...

AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MARTINSVILLE TO 8 MILES EAST OF MARTINSVILLE...AND MOVING EAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MARTINSVILLE...
  FRANKLIN...
  MAHALASVILLE...
  MORGANTOWN...
  TRAFALGAR...
  PRINCES LAKES...
  EDINBURGH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3951 8595 3935 8595 3934 8662 3937 8663
      3947 8663 3947 8668 3950 8669 3951 8668
TIME...MOT...LOC 0900Z 278DEG 28KT 3946 8654 3946 8627

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:43 AM EDT, 17 minutes earlier.

Area forecast discussion, Jul 1, 4:43 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
443 AM EDT SUN JUL 1 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 355 AM EDT SUN JUL 1 2012

A STRONG UPPER RIDGE OF UNSEASONABLY WARM AIR WILL CONTINUE FROM THE
SOUTHEAST U.S. TO THE SOUTH CENTRAL PLAINS.   A STATIONARY FRONT
ACROSS OUR REGION WILL CONTINUE THROUGH MONDAY ACROSS OUR REGION TO
THE NORTH CENTRAL PLAINS AND THEN IT WILL MOVE NORTH OF OUR AREA BY
MIDWEEK. A COUPLE OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE OVER
THE TOP OF THE UPPER RIDGE AND PRODUCE CHANCES OF THUNDERSTORMS
THROUGH TUESDAY OR WEDNESDAY.

IN THE EXTENDED THE UPPER RIDGE WILL BUILD NORTH ACROSS THE CENTRAL
U.S. CAUSING DRY WEATHER TO BE THE RULE DURING THE LATER HALF OF
THIS WEEK.

&&

.NEAR TERM /TODAY/...

ISSUED AT 355 AM EDT SUN JUL 1 2012

RADAR LOOPS AND SURFACE ANALYSIS INDICATED SCATTERED THUNDERSTORMS
EXTENDED FROM NORTHERN MISSOURI...CENTRAL ILLINOIS TO SOUTH CENTRAL
INDIANA. OVER THE NORTHWEST PORTIONS OF OUR REGION AREAS OF FOG.
RAPID REFRESH INDICATES SCATTERED CONVECTION WILL BE MAINLY ACROSS
OUR CENTRAL SECTIONS THIS MORNING AND THEN PROBABLY EXPANDING TO
MOST AREAS THIS AFTERNOON WITH DAYTIME HEATING.

WITH LITTLE CHANGE TO AIRMASS...EXPECT TEMPERATURES TO BE SIMILAR TO
YESTERDAY...BUT POSSIBLY A DEGREE OR TWO COOLER CENTRAL AS THERE
WILL BE A LITTLE MORE CONVECTION TODAY.  AS A RESULT WILL DOWNGRADE
VERMILLION...PARKE...PUTNAM...MONROE...BROWN...AND DECATUR COUNTIES
TO A HEAT ADVISORY. OTHERWISE...WILL KEEP HEAT HEADLINES PRETTY MUCH
AS IS FOR TODAY.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...

ISSUED AT 355 AM EDT SUN JUL 1 2012

LARGE SCALE FEATURES GENERALLY REMAIN THE SAME THIS PERIOD. WITH
A STRONG UPPER RIDGE EXTENDING FROM NORTHERN GEORGIA TO THE
CENTRAL PLAINS...WHILE A WEAK FRONTAL SYSTEM REMAINS STALLED EAST TO
WEST ACROSS OUR REGION TONIGHT AND EARLY MONDAY.  MODELS MOVE THE
FRONT NORTH LATE MONDAY AND TUESDAY...BUT THEY INDICATE A LITTLE
TROUGHINESS WILL REMAIN INTO TUESDAY...SO WILL CONTINUE SLIGHT
CHANCE OF THUNDERSTORMS MONDAY NIGHT AND TUESDAY AND POSSIBLE CHANCE
CATEGORY ACROSS OUR EAST TUESDAY.

AS FAR AS TEMPERATURE...MODELS STILL INDICATE UNSEASONABLY WARM
TEMPERATURES NEXT FEW DAYS AND ESPECIALLY ACROSS OUR SOUTHWEST. BUT
MODELS INDICATE TEMPERATURES MAY BE A DEGREE OR TWO COOLER SOME
AREAS MONDAY AND TUESDAY.  THERE APPEARS TO BE A PRETTY GOOD CHANCE
SOUTHWEST AREAS WILL APPROACH HEAT INDEX VALUES CLOSE TO 110 DEGREES
AGAIN MONDAY AND WILL INCLUDE THAT AREA INTO AN EXCESSIVE HEAT
WATCH. MOST LIKELY SOME TYPE OF HEADLINES WILL BE REQUIRED FARTHER
NORTH AS WELL. BUT FOR NOW WILL ONLY MENTION FAR SOUTHWEST AREAS IN
WATCH AS CONFIDENCE IS BEST THERE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ISSUED AT 355 AM EDT SUN JUL 1 2012

MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM...ALTHOUGH GFS
CONTINUES TO OVERDO QPF AND DEWPOINTS DUE TO ITS BOUNDARY LATER
ISSUES. WILL GENERALLY STICK WITH ALLBLEND INITIALIZATION...BUT
CHANGE SOME ITEMS BASED ON DOWNPLAYING THE GFS.

UPPER HIGH WILL GRADUALLY BUILD INTO THE AREA THROUGH THE PERIOD.
CENTRAL INDIANA WILL REMAIN ON THE PERIPHERY OF THE HIGH ON
WEDNESDAY...SO CANNOT RULE OUT SOME ISOLATED CONVECTION. THUS LEFT
SLIGHT CHANCE POPS IN FOR THEN. AFTERWARD THOUGH THE HIGH SHOULD BE
STRONG ENOUGH TO KEEP RAIN OUT OF THE AREA. WILL THUS CONTINUE THE
DRY FORECAST FROM WEDNESDAY NIGHT ON AND REMOVE ANY POPS ALLBLEND
GAVE.

HIGH TEMPERATURES WILL REMAIN IN THE 90S THROUGH THE
PERIOD...CONTINUED WELL ABOVE AVERAGE.

ONLY OTHER NOTEWORTHY CHANGES TO ALLBLEND CENTER ON THE
DEWPOINTS...WHICH WERE LOWERED A BIT TO REMOVE EFFECTS OF THE GFS.

&&

.AVIATION /DISCUSSION FOR THE 010830Z TAF UPDATE/...

ISSUED AT 443 AM EDT SUN JUL 1 2012

ADDED VCTS AT KIND DUE TO DEVELOPMENT OF TSRA JUST SOUTH OF THE
AREA. WOULD NOT EXPECT THESE TO REMAIN CLOSE TO KIND FOR MORE THAN A
COUPLE OF HOURS.

PREVIOUS DISCUSSION FOLLOWS...
OUTSIDE OF CONVECTION...GENERALLY VFR CONDITIONS EXPECTED THROUGH
THE TAF PERIOD. EXCEPTION IS KLAF WHERE MVFR FOG OR LOWER IS
EXPECTED OVERNIGHT.

WIDELY SCATTERED CONVECTION WILL LINGER OVERNIGHT NEAR AN OLD
BOUNDARY ACROSS CENTRAL INDIANA. LIGHTNING SEEMS TO BE CONFINED TO
ILLINOIS AT THE MOMENT...SO WILL JUST CARRY A VCSH AT KIND AND KHUF.

AT KLAF EXPECT MVFR FOG AND POSSIBLE IFR FOG BASED ON CURRENT
SURROUNDING CONDITIONS AND MOSTLY CLEAR SKIES. THIS FOG WILL BURN
OFF QUICKLY AFTER SUNSET.

TOMORROW WILL BE MUCH OF THE SAME...INCREASED THUNDERSTORM
CHANCES DURING THE AFTERNOON HOURS WITH PRIME HEATING OF THE DAY.
IN ADDITION...A DISTURBANCE IS PROGGED TO MOVE OVER TAF
SITES...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. EVEN THOUGH VFR
CONDITIONS WILL BE THE PREVAILING FLIGHT CATEGORY...MVFR
CONDITIONS CANNOT BE RULED OUT DURING ANY STRONG STORMS THAT MAY
FORM. THUNDERSTORM THREAT WILL DIMINISH BY TOMORROW EVENING...AND
GRADUAL CLEARING WILL ENSUE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
035>049-054>057-065.

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
INZ051>053-060>064-067>072.

EXCESSIVE HEAT WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR INZ060-061-067>070.

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....50
AVIATION...TDUD/50
Hazardous weather outlook, Jun 30, 8:29 PM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
829 PM EDT SAT JUN 30 2012

INZ021-028>031-038-020030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-
829 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8PM EDT SUNDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. SEVERE
STORMS ARE NOT EXPECTED.

HAZARDS: LOWEST TEMPERATURES NEAR 70 ALONG WITH HIGH HUMIDITY
TONIGHT WONT HELP PEOPLE RECOVER MUCH FROM EXTREME DAYTIME
TEMPERATURES. THUNDERSTORMS MAY PRODUCE KILLER LIGHTNING.

TIMING: BOTH WARM HUMID CONDITIONS AND A RISK OF THUNDERSTORMS
WILL CONTINUE ALL NIGHT.

DISCUSSION: A WEAK STATIONARY FRONT WILL REMAIN ACROSS CENTRAL
INDIANA AS A VERY HOT...HUMID AND UNSTABLE AIR MASS REMAINS ACROSS
OUR REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8PM EDT SUNDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY. SOME MAY BE SEVERE.

THUNDERSTORMS WILL ALSO POSSIBLE MOST OF THE TIME THROUGH
INDEPENDENCE DAY. IT IS TOO EARLY TO SAY IF THESE STORMS WILL BE SEVERE.

REMEMBER...ANY STORM IS DANGEROUS BECAUSE OF LIGHTENING.

DISCUSSION: A WEAK FRONTAL SYSTEM WILL REMAIN ACROSS OUR
REGION...WHILE A STRONG UPPER RIDGE OF HIGH PRESSURE REMAINS JUST
SOUTH AND SOUTHWEST OF OUR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.
&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ035>037-039>042-046>049-056-057-020030-
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-
HENDRICKS-MARION-HANCOCK-HENRY-SHELBY-RUSH-
829 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8PM EDT SUNDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. ISOLATED STORMS
COULD BE SEVERE.

HAZARDS: LOWEST TEMPERATURES NEAR 70 ALONG WITH HIGH HUMIDITY
TONIGHT WONT HELP PEOPLE RECOVER MUCH FROM EXTREME DAYTIME
TEMPERATURES. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR KILLER
LIGHTNING.

TIMING: BOTH WARM HUMID CONDITIONS AND A RISK OF THUNDERSTORMS
WILL CONTINUE ALL NIGHT.

DISCUSSION: A WEAK STATIONARY FRONT WILL REMAIN ACROSS CENTRAL
INDIANA AS A VERY HOT...HUMID AND UNSTABLE AIR MASS REMAINS ACROSS
OUR REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8PM EDT SUNDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY. SOME MAY BE
SEVERE.

THUNDERSTORMS WILL ALSO POSSIBLE MOST OF THE TIME THROUGH
INDEPENDENCE DAY. IT IS TOO EARLY TO SAY IF THESE STORMS WILL BE SEVERE.

REMEMBER...ANY STORM IS DANGEROUS BECAUSE OF LIGHTENING.

DISCUSSION: A WEAK FRONTAL SYSTEM WILL REMAIN ACROSS OUR
REGION...WHILE A STRONG UPPER RIDGE OF HIGH PRESSURE REMAINS JUST
SOUTH AND SOUTHWEST OF OUR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>045-051>055-060>065-067>072-020030-
VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
829 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8PM EDT SUNDAY.
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT. ISOLATED
STORMS MAY BE SEVERE.

HAZARDS: LOWEST TEMPERATURES IN THE LOWER 70S ALONG WITH HIGH
HUMIDITY TONIGHT WONT HELP PEOPLE RECOVER MUCH FROM EXTREME
DAYTIME TEMPERATURES. THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR
KILLER LIGHTNING.

TIMING: BOTH WARM HUMID CONDITIONS AND A RISK OF THUNDERSTORMS
WILL CONTINUE ALL NIGHT.

DISCUSSION: A WEAK STATIONARY FRONT WILL REMAIN ACROSS CENTRAL
INDIANA AS A VERY HOT...HUMID AND UNSTABLE AIR MASS REMAINS ACROSS
OUR REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM SUNDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY. SOME MAY BE
SEVERE.

THUNDERSTORMS WILL ALSO POSSIBLE MOST OF THE TIME THROUGH
INDEPENDENCE DAY. IT IS TOO EARLY TO SAY IF THESE STORMS WILL BE SEVERE.

REMEMBER...ANY STORM IS DANGEROUS BECAUSE OF LIGHTENING.

DISCUSSION: A WEAK FRONTAL SYSTEM WILL REMAIN ACROSS OUR
REGION...WHILE A STRONG UPPER RIDGE OF HIGH PRESSURE REMAINS JUST
SOUTH AND SOUTHWEST OF OUR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JJK

In the hours before

Special weather statement, Jul 1, 3:01 AM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
301 AM EDT SUN JUL 1 2012

INZ052-053-010730-
CLAY-OWEN-
301 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR EASTERN CLAY AND NORTHERN OWEN
COUNTIES UNTIL 330 AM EDT...

AT 259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SPENCER...OR 25 MILES EAST
OF TERRE HAUTE...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SPENCER...
  MCCORMICKS CREEK STATE PARK...
  DEVORE...
  GOSPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3942 8703 3946 8663 3936 8664 3935 8666
      3933 8666 3933 8668 3925 8668 3926 8705
TIME...MOT...LOC 0701Z 268DEG 23KT 3935 8693

50
Special weather statement, Jul 1, 3:25 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
325 AM EDT SUN JUL 1 2012

INZ053-062-010800-
MONROE-OWEN-
325 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MONROE AND SOUTHEASTERN
OWEN COUNTIES UNTIL 400 AM EDT...

AT 321 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SPENCER...OR 11 MILES WEST
OF BLOOMINGTON...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMINGTON...
  STINESVILLE...
  ELLETTSVILLE...
  WHITEHALL...
  INDIANA UNIVERSITY...
  UNIONVILLE...
  LAKE LEMON...
  WOODVILLE HILLS...

&&

LAT...LON 3913 8668 3917 8669 3917 8679 3934 8678
      3933 8638 3912 8637
TIME...MOT...LOC 0725Z 270DEG 23KT 3922 8667

50
Special weather statement, Jul 1, 4:29 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 AM EDT SUN JUL 1 2012

INZ053-062>064-071-072-010930-
OWEN-MONROE-BROWN-BARTHOLOMEW-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...SEYMOUR
429 AM EDT SUN JUL 1 2012

 ...SCATTERED STRONG THUNDERSTORMS EARLY THIS MORNING...

A LINE OF SCATTERED THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF
CENTRAL INDIANA THROUGH 530 AM EDT. THE STORMS WILL GENERALLY MOVE
NEAR A LINE FROM SPENCER TO BLOOMINGTON TO NASHVILLE TO NORTH
VERNON. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
AROUND 40 MPH AND SMALL HAIL. BRIEF HEAVY RAIN IS ALSO POSSIBLE.

50
Special weather statement, Jul 1, 5:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 AM EDT SUN JUL 1 2012

INZ054-055-010930-
JOHNSON-MORGAN-
500 AM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN JOHNSON AND SOUTHERN
MORGAN COUNTIES UNTIL 530 AM EDT...

AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
MARTINSVILLE TO 8 MILES EAST OF MARTINSVILLE...AND MOVING EAST AT 30
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MARTINSVILLE...
  FRANKLIN...
  MAHALASVILLE...
  MORGANTOWN...
  TRAFALGAR...
  PRINCES LAKES...
  EDINBURGH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3951 8595 3935 8595 3934 8662 3937 8663
      3947 8663 3947 8668 3950 8669 3951 8668
TIME...MOT...LOC 0900Z 278DEG 28KT 3946 8654 3946 8627

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:01 AM EDTSpecial Weather StatementINDOwen29 min
Jul 1, 3:25 AM EDTSpecial Weather StatementINDMonroe35 min
Jul 1, 4:27 AM EDTExcessive Heat WatchINDDaviess, Greene, Knox, Lawrence, Martin, Sullivan11 hr
Jul 1, 7:02 AM EDTSpecial Weather StatementINDJennings28 min
Jul 1, 1:20 PM EDTSpecial Weather StatementINDCarroll40 min
Jul 1, 1:33 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe57 min
Jul 1, 2:56 PM EDTSevere Thunderstorm WarningINDTipton22 min
Jul 1, 3:17 PM EDTHeat AdvisoryINDBartholomew, Brown, Clay, Daviess, Decatur, Greene and 9 more29 hr
Jul 1, 4:37 PM EDTSevere Thunderstorm WarningINDRandolph38 min
Jul 1, 5:22 PM EDTSevere Thunderstorm WarningINDDecatur, Jennings38 min
Jul 1, 5:56 PM EDTSevere Thunderstorm WarningINDKnox49 min
Jul 1, 6:04 PM EDTSevere Thunderstorm WarningINDJackson, Jennings41 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningINDKnox47 min
Jul 1, 7:13 PM EDTSevere Thunderstorm WarningINDDaviess, Knox47 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.